Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking liprinosil for high bp. Having chest pain and heartburn. Should I visit ER?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
My husband takes liprinosil for his high bp. His chest has been hurting for about 4 days and earlier today he started telling me he had heartburn. He has already took his meds for the day and we checked his bp and it was 145/98 is this bad!
check it again 30 minutes apart and it is now 153/98 with a pulse rate of 113
Posted Thu, 21 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 26 minutes later
Hi friend,
Welcome to Health Care Magic

Any pain (chest hurting) at this setting of obesity and hypertension should be investigated as HEART PAIN – UNLESS PROVED OTHERWISE.

Heart and stomach symptoms are often mistaken for each other.
It is wiser to look at the heart first.
If the EKG and enzymes are normal, he can investigate heartburns subsequently.
In the mean time, heartbuns may benefit from Proton Pump Inhibitors like Omeperazole.

He is very obese. His BMI is 42 (normal is less than 25). Weight is like bank account. The account grows when you withdraw less (Cutting down unnecessary physical work) and you deposit more (eat more). Life style modifications need to be initiated at the earliest. See a good dietician – he has to reduce the quantity of your food and change the quality too. He needs regular exercise.

The blood pressure is high.
The dose of Lisinopril may have to be stepped up.
If not controlled still, another drug like a diuretic or calcium channel blocker can be added later.
Be in constant touch with his physician...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Taking liprinosil for high bp. Having chest pain and heartburn. Should I visit ER? 3 minutes later
this has happened before and we took him to the er. they did an ekg that came back fine and told him that it is a muscle in his chest that men his age have that gets agitated! this was in august 2012...he continues to have chest pains as well as lower back pains. he hadn't been having issues with his chest hurting for a little over a month and then it started all over again!
Answered by Dr. Anantharamakrishnan 4 minutes later

That was a good six months before!

In suspected heart attack, TIME IS OF THE ESSENCE – if detected early, an attack may even be aborted / the amount of damage and complications can be reduced remarkably.

It is preferable to be seen - Better be safe than sorry - treated if a problem is found / Happy, if it turns out otherwise.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor